The minimal orbit in a simple Lie algebra and its associated maximal ideal

A. Joseph

Annales scientifiques de l'École Normale Supérieure (1976)

  • Volume: 9, Issue: 1, page 1-29
  • ISSN: 0012-9593

How to cite


Joseph, A.. "The minimal orbit in a simple Lie algebra and its associated maximal ideal." Annales scientifiques de l'École Normale Supérieure 9.1 (1976): 1-29. <>.

author = {Joseph, A.},
journal = {Annales scientifiques de l'École Normale Supérieure},
language = {eng},
number = {1},
pages = {1-29},
publisher = {Elsevier},
title = {The minimal orbit in a simple Lie algebra and its associated maximal ideal},
url = {},
volume = {9},
year = {1976},

AU - Joseph, A.
TI - The minimal orbit in a simple Lie algebra and its associated maximal ideal
JO - Annales scientifiques de l'École Normale Supérieure
PY - 1976
PB - Elsevier
VL - 9
IS - 1
SP - 1
EP - 29
LA - eng
UR -
ER -


  1. [1] L. AUSLANDER and B. KOSTANT, Polarization and Unitary Representations of Solvable Lie Groups (Inv. Math., Vol. 14, 1971, pp.255-354). Zbl0233.22005MR45 #2092
  2. [2] P. BERNAT, N. CONZE et coll., Représentations des groupes de Lie résolubles, Monographies de la Société Mathématique de France, Dunod, Paris, 1972. Zbl0248.22012MR56 #3183
  3. [3] W. BORHO (to appear). 
  4. [4] W. BORHO und H. KRAFT, Uber die Gelfand-Kirillov-Dimension Math. Annalen (to appear). Zbl0306.17005
  5. [5] W. BORHO, P. GABRIEL und R. RENTSCHLER, Primideale in Einhüllenden auflösbarer Lie-algebra (Lecture Notes in Math., Vol. 357, Springer Verlag, New York, 1973). Zbl0293.17005MR51 #12965
  6. [6] N. BOURBAKI, Groupes et algèbres de Lie, Chap. IV-VI (Act. Sc. Ind., n° 1337, Hermann, Paris, 1968). MR39 #1590
  7. [7] N. CONZE, Algèbres d'opérateurs différentiels et quotients des algèbres enveloppantes (Bull. Soc. Math. France, Tome 102, 1974, pp. 379-415). Zbl0298.17012MR51 #10414
  8. [8] N. CONZE et J. DIXMIER, Idéaux primitifs dans l'algèbre enveloppante d'une algèbre de Lie semi-simple (Bull. Sc. Math., Vol. 96, 1972, pp. 339-351). Zbl0246.17009MR48 #356
  9. [9] J. DIXMIER, Sur les représentations unitaires des groupes de Lie nilpotents IV (Canad. J. Math., Vol. 11, 1959, pp. 321-344). Zbl0125.06802MR21 #5693
  10. [10] J. DIXMIER, Idéaux primitifs complètement premiers dans l'algèbre enveloppante de sl (3, C) In : Non-commutative Harmonic Analysis, Lecture Notes in Math., Vol. 466, Springer-Verlag, New York, 1975. Zbl0307.17005MR52 #13962
  11. [11] J. DIXMIER, Algèbres enveloppantes (Cahiers scientifiques, Vol. 37, Gauthier-Villars, Paris, 1974). Zbl0308.17007MR58 #16803a
  12. [12] E. B. DYNKIN, Semisimple Subalgebras of Semisimple Lie Algebras [Mat. Sbornik N. S., Vol. 30 (72), 1952, pp. 349-463 (Eng. transl. Amer. Math. Soc. Transl., Vol. 6, 1957, p.p 111-244)]. Zbl0077.03404MR13,904c
  13. [13] E. B. DYNKIN, Maximal Subgroups of the Classical Groups [Trudy Moskov. Mat. Obšč, Vol. 1, 1952, pp. 39-166 (Eng. Transl. Amer. Math. Soc. Transl., Vol. 6, 1957, pp. 245-378). Zbl0077.03403
  14. [14] A. G. ELASHVILI, Canonical Form and Stationary Subalgebras of Points of General Position for Simple Linear Lie Groups [Funkt. Analiz i Ego Prilozhen., Vol. 6, 1972, pp. 51-62 (Eng. Transl. Funct. Anal. appl., Vol. 6, 1972, pp. 44-53)]. Zbl0252.22015
  15. [15] I. M. GELFAND et A. A. KIRILLOV, Sur les corps liés aux algèbres enveloppantes des algèbres de Lie (Inst. Hautes Études Scient., Publ. Math., n° 31, 1966, pp. 5-19). Zbl0144.02104MR34 #7731
  16. [16 H. JACOBSON, Lie algebras, Interscience Tracts in Pure and Applied Mathematics, n° 10, Interscience, New York, 1962. Zbl0121.27504
  17. [17] A. JOSEPH, Derivations of Lie Brackets and Canonical Quantization (Commun. math. phys., Vol. 17. 1970, pp. 210-232). Zbl0194.58402MR45 #3015
  18. [18] A. JOSEPH, Gelfand-Kirillov Dimension for Algebras Associated with the Weyl Algebra (Ann. Inst, H. Poincaré, Vol. 17, 1972, p. 325). Zbl0287.16011MR49 #2868
  19. [19] A. JOSEPH, A Generalization of the Gelfand-Kirillov Conjecture, Tel-Aviv Univ. Preprint 1973, TAUP-385-73. 
  20. [20] A. JOSEPH, Minimal Realizations and Spectrum Generating Algebras (Commun. math. phys., Vol. 36, 1974, pp. 325-338). Zbl0285.17007MR49 #6795
  21. [21] A. JOSEPH, Sur les algèbres de Weyl (Litheographed Lecture Notes, Inst. Hautes Études Scient., 1974). 
  22. [22] A. JOSEPH, The Gelfand-Kirillov Conjecture in Classical Mechanics and Quantization, Inst. Hautes Études Scient., preprint, 1974. 
  23. [23] V. G. KAC, Simple Irreducible Graded Lie Algebras of Finite Growth [Izv. Akad. Nauk S.S.S.R., Ser. Mat., Vol. 32, 1968, n° 6 (Eng. Transl. Math. U.S.S.R., Izvectija, Vol. 2, 1968, pp. 1271-1311)]. Zbl0222.17007MR41 #4590
  24. [24] F. I. KARPEVELIČ, On Non-Semisimple Maximal Subalgebras of Semisimple Lie Algebras (Dokl. Akad. Nauk S.S.S.R. (N.S.), Vol. 76, 1951, pp. 775-778, Russian). Zbl0044.26303
  25. [25] B. KOSTANT, The Principal Three-Dimensional Subgroup and the Betti Numbers of a Complex Simple Lie Group (Amer. J. Math., Vol. 81, 1959, pp. 973-1032). Zbl0099.25603MR22 #5693
  26. [26] B. KOSTANT, Lie Group Representations on Polynomial Rings (Amer. J. Math., Vol. 85, 1963, pp. 327-404). Zbl0124.26802MR28 #1252
  27. [27] B. KOSTANT, Quantization and Unitary Representations (Lecture Notes in Math., Vol. 170, Springer-Verlag, New York, 1970, pp. 87-208). Zbl0223.53028MR45 #3638
  28. [28] B. KOSTANT, Private communication. 
  29. [29] M. LORENTE and B. GRUBER, Classification of Semisimple Subalgebras of Simple Lie Algebras (J. Math. Phys., Vol. 13, 1972, pp. 1639-1663). Zbl0241.17006MR46 #9241
  30. [30] H. OZEKI and M. WAKIMOTO, On Polarizations of Certain Homogeneous Spaces (Hiroshima Math. J., Vol. 2, 1972, pp. 445-482). Zbl0267.22011MR49 #5236a
  31. [31] W. SCHMID, Die Randwerte Homomorpher Funktionen auf Hermitesch Symmetrischen Raumen (Inv. Math., Vol. 9, 1969/1970, pp. 61-80, footnote p. 79). Zbl0219.32013MR41 #3806
  32. [32] M. VERGNE, La structure de Poisson sur l'algèbre symétrique d'une algèbre de Lie nilpotente (Bull. Soc. math. France, Tome 100, 1972, pp. 301-355). Zbl0256.17002MR52 #657
  33. [33] J. TITS, Une remarque sur la structure des algèbres de Lie semi-simple complexes (Proc. Konninkl. Nederl. Akad. Wetenschappen, Series A, Vol. 63, 1960, pp. 48-53). Zbl0093.04001MR22 #1633

Citations in EuDML Documents

  1. Yuval Ne'eman, Spinor-type fields with linear, affine and general coordinate transformations
  2. Didier Arnal, Hádi Benamor, Benjamin Cahen, Minimal realizations of classical simple Lie algebras through deformations
  3. Nicole Conze-Berline, Michel Duflo, Sur les représentations induites des groupes semi-simples complexes
  4. R. El Assoudi, J. Gauthier, I. Kupka, Controllability of right invariant systems on semi-simple Lie groups
  5. R. El Assoudi, J. P. Gauthier, I. A. K. Kupka, On subsemigroups of semisimple Lie groups
  6. Jean-Philippe Michel, Higher symmetries of the Laplacian via quantization
  7. Aboubeker Zahid, Les endomorphismes k -finis des modules de Whittaker
  8. Walter Borho, Recent advances in enveloping algebras of semi-simple Lie-algebras
  9. Anthony Joseph, On the Gel'fand-Kirillov conjecture for induced ideals in the semisimple case
  10. Anthony Joseph, Orbital varietes of the minimal orbit

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.